Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 211, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2006, 8:48 AM CDT for Hickman County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2006, 8:48 AM CDT (13:48 UTC)
- Expired
- May 21, 2006, 9:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 211349
SVROHX
TNC081-211415-
/O.NEW.KOHX.SV.W.0211.060521T1348Z-060521T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
848 AM CDT SUN MAY 21 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HICKMAN COUNTY IN TENNESSEE
* UNTIL 915 AM CDT
* AT 846 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER EXTREME NORTH
CENTRAL HICKMAN COUNTY...OR ABOUT 9 MILES SOUTH OF DICKSON...AND
MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT RURAL NORTHEASTERN HICKMAN
COUNTY, INCLUDING BON AQUA AND LYLES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3598 8749 3599 8739 3596 8722 3593 8720
3592 8722 3584 8722 3581 8723 3590 8753
3600 8750
$$
ROSE2 follow-up statements
000
WWUS54 KOHX 211357
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
857 AM CDT SUN MAY 21 2006
TNC081-211415-
/O.CON.KOHX.SV.W.0211.000000T0000Z-060521T1415Z/
HICKMAN TN-
857 AM CDT SUN MAY 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN HICKMAN COUNTY...
AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL HICKMAN
COUNTY...OR ABOUT 9 MILES SOUTH OF DICKSON...MOVING NORTHWEST AT 65
MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3598 8749 3599 8739 3596 8722 3593 8720
3592 8722 3584 8722 3581 8723 3590 8753
3600 8750
$$
07000
WWUS54 KOHX 211404 CCA
SVSOHX
SEVERE WEATHER STATEMENT...CORRECTION TO MOVEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT SUN MAY 21 2006
TNC081-211415-
/O.CON.KOHX.SV.W.0211.000000T0000Z-060521T1415Z/
HICKMAN TN-
903 AM CDT SUN MAY 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN HICKMAN COUNTY...
AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL HICKMAN
COUNTY...OR ABOUT 8 MILES SOUTHWEST OF DICKSON...MOVING SOUTHEAST AT
40 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3598 8749 3599 8739 3596 8722 3593 8720
3592 8722 3584 8722 3581 8723 3590 8753
3600 8750
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:39 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 21, 3:39 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT SUN MAY 21 2006 .SHORT TERM... SFC ANALYSIS SHOWS STATIONARY FRONT IN S MID TN...WITH A COLD FRONT ON APPROACH INTO THE OH VLY. SOUTHERN FRONT FOCUS OF MCS TRACK...WITH LATEST DEVELOPMENT IN SW MO. 00Z MODELS SHOW HIGH MOISTURE AND DESTABILIZATION ACROSS MOST OF THE MID STATE. SFC COLD FRONT IS EXPECTED TO MOVE INTO KENTUCKY THIS AFTERNOON...DRIVEN BY SFC HIGH IN THE MIDWEST. SHOWERS AND THUNDERSTORMS LIKELY. MAV TEMPS TOO HIGH...POPS TOO LOW. THE COLD FRONT IS EXPECTED TO PUSH INTO SOUTH MID TN TONIGHT... OR FURTHER SOUTH. 850/500-MB MOISTURE RIDES N OF THE FRONT...WITH SOME ELEVATED TSTMS POSSIBLE. DEEPER COOLING/MORE STABLE CONDITIONS ON MON. MOSTLY CLOUDY SKIES WILL KEEP TEMPS BELOW NORMAL. MON NIGHT-TUE NIGHT DRY...WITH TEMPS NEAR CLIMO. COULD BE RTN FLOW WED NIGHT. PROGRESSIVE UPR TROUGH DRIVES A WARM FRONT THROUGH MID TN THU...WITH CHC TSRA ADVERTISED. UPR RIDGE FOLLOWS AND WILL LIMIT POPS 20-30 PERCENT...AS PER MEXMOS. MEX WARM TEMPS LOOK GOOD IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 80 61 75 54 / 60 50 20 10 CLARKSVILLE 79 60 73 51 / 60 50 20 10 CROSSVILLE 77 54 68 49 / 50 40 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 21, 5:30 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN MAY 21 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE MIDSTATE ON MONDAY...AND AGAIN ON WEDNESDAY AND THURSDAY. CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT LIKELY. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 32 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 26 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 34 min |
| May 20, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 25 min |
| May 20, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 35 min |
| May 20, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
| May 20, 11:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 37 min |
| May 21, 1:19 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 26 min |
| May 21, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 17 min |
| May 21, 8:12 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| May 21, 8:20 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| May 21, 8:22 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 23 min |
| May 21, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 22 min |
| May 21, 8:55 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 20 min |
| May 21, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 21, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
| May 21, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.